MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552079
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880); Respiratory Distress (2045); Loss of consciousness (2418)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).As reported by the user facility, it was confirmed that the sample was not saved, the sample was discarded.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system database was unable to be performed because the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: during preparation to perform a c-section - epidural bolused with 8 ml 2% lidocaine initially.Patient rapidly developed difficulty breathing and lost consciousness immediate respiratory arrest, requiring bvm vent and emergent intubation on the unit.Patient was taken to or for c-section with general anesthesia, ultimately extubated and taken to pacu.Baby did well.Epidural catheter migrated intra-thecally resulting in a high spinal, confirmed by lab evaluation of aspirate.Patient experienced complications of extremity paresthesia, seen by neurologist while in hospital and is expected to resolve # l4-5 nerve irritation/radiculopathy; urinary retention - went home with a catheter to be removed in a couple of days; and positional headaches." anesthesiologist denies saddle distribution of anesthesia.Confirmed a blood patch was completed 4 days after the procedure.To date, no further complications to patient has been reported.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7419050
Report Number2523676-2018-00026
Device Sequence Number806292
Product Code OGE
UDI-Device Identifier04046964675607
UDI-Public04046964675607
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number552079
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight78